Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 7:59 AM CST for Chicot County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 7:59 AM CST (13:59 UTC)
- Expired
- Dec 13, 2001, 11:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 131359 FFWJAN ARC017-131730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 759 AM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1130 AM CST * AT 757 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN WAS BEGINNING TO MOVE INTO AREAS THAT HAVE ALREADY HAD SUBSTANTIAL AMOUNTS OF RAIN IN THE PAST 24 HOURS. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN OFF AND COULD LEAD TO RAPIDLY RISING WATER IN CREEKS...STREAMS...AND DRAINAGE DITCHES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3309 9144 3305 9121 3336 9119 3353 9142
1 follow-up statement
000 WGUS74 KJAN 131540 FFSJAN ARC017-131730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 938 AM CST THU DEC 13 2001 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS UNTIL 1130 AM... AT 935 AM...RADAR INDICATED THAT RAIN HAD TEMPORARILY DIMINISHED ACROSS EXTREME SOUTHEAST ARKANSAS. HOWEVER...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE DEVELOPING AND MOVING NORTHEAST FROM LOUISIANA...AND APPROACHING CHICOT COUNTY. ADDITIONAL HEAVY RAIN FROM THESE SHOWERS AND THUNDERSTORMS WILL AGGRAVATE CURRENT FLOODING PROBLEMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3309 9144 3305 9121 3336 9119 3353 9142
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 3:45 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 13, 3:45 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST THU DEC 13 2001 PREFRONTAL CONVECTION BAND STALLING OUT THIS MORNING ALONG A KMEI-KBTR LINE AND SHOWING SIGNS OF RETREATING ON LATEST RADAR/SATELLITE LOOPS. ACTUAL SURFACE FRONT ALONG A KCRP-KSHV-KMEM LINE WILL REMAIN STATIONARY TODAY AS STRONG UPPER LOW NEAR KELP LIFTS NEWD. ALL OF CWFA IN WARM SECTOR WITH 65-70F SURFACE DEWPOINTS PUSHING NWD INTO THE LOWER MS VALLEY. SHORT TERM REMAINS WET AS 250-300% OF NORMAL PRECIPITABLE WATER VALUES(1.7-1.9) ENGULF THE AREA THROUGH THIS EVENING. MAIN FORECAST CONCERNS WILL BE REPOSITIONING FFA AS ADDITIONAL RAINFALL AMOUNTS OF 2-5 ARE POSSIBLE ACROSS AREAS THAT JUST HAD 2-3 IN THE PAST 24 HRS AS PREFER THE NGM/06Z MESOETA SCENARIOS FOR SURFACE WAVE DEVELOPING ON THE QSTNRY FRONT ALONG THE TX COAST. ALREADY SEEING SUPPORT FOR THIS WAVE AS PROFILERS AT PALESTINE...WINFIELD AND LAKE CHARLES VWP BACKING THE WINDS IN LOWER 5K FEET AT 08Z. LOOK FOR SURFACE LOW FORMING NEAR KVCT TO TRACK NEAR KMLU BY LATE AFTERNOON AND KUOX BY MIDNIGHT. A MID LEVEL JET STREAK(85-95KTS) MEETS THE LOW AS IT CROSSES THE DELTA REGION BETWEEN 00Z AND 06Z. INCREASING LOW LEVEL JET OF 40-50KT AT 850MB(328K THETA-E AIR)TEAMS WITH RIGHT ENTRANCE REGION OF 150-170KT 300MB JET CORE IN THE OH VALLEY TO CREATE A CLASSIC FRONTAL/SYNOPTIC FLASH FLOOD EVENT. WILL PLACE MUCH OF CWFA IN FFA NW OF ABOUT A MERIDIAN TO MONTICELLO LINE AS MODELS OF CHOICE HAVE RAIN DEVELOPING NWWD INTO THE DELTA BEFORE NOON. WILL MENTION SEVERE TSRA FOR AREAS ROUGHLY SE OF THE NATCHEZ TRACE WHERE STORM RELATIVE HELICITIES PROGGED TO REACH 350-400 IN COMBINATION WITH CAPES OF 1000-2000J/KG BETWEEN 21Z-03Z. SPC ALSO CONSIDERING UPGRADE TO MODERATE RISK IN SERN MS. ONCE THE UPPER LOW EJECTS NEWD LATE TONIGHT...RAINFALL ENDS RATHER QUICKLY FROM WEST TO EAST LEAVING FRIDAY AND SATURDAY MOSTLY DRY. NEXT UPSTREAM SYSTEM WILL PROBABLY HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY AS MODELS TENDING TO CLOSE OFF THIS SYSTEM BY THE TIME IT REACHES THE SRN PLAINS(I.E. ANOTHER SLOWER AND STRONGER TREND THAN THE MODELS). THE EXTENDED PERIOD ENDS UP IN A TRANSITION TO ZONAL FLOW PATTERN ACROSS THE CONUS AND THUS DRYING OUT FOR A FEW DAYS. JAN 68/47/57/40/64 ++-01 MEI 70/51/59/39/66 ++100 .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.
In the hours before
Special weather statement, Dec 13, 5:17 AM CST, 2 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0517 AM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE OR ALONG AND EAST OF A LINE FROM EUPORA TO KOSCIUSKO TO JACKSON TO NATCHEZ. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. HOWEVER A FEW TORNADOES MAY BE POSSIBLE...ESPECIALLY SOUTH AND EAST OF A MERIDIAN TO COLUMBIA LINE WHERE THE AIR WILL BE THE MOST UNSTABLE. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY BECOME SEVERE IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT TONIGHT IN EASTERN PORTIONS OF MISSISSIPPI AS THE FRONT MOVES INTO ALABAMA. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND EVENING AND OCCURS REPEATEDLY OVER LOCATIONS WHICH ALREADY HAVE SATURATED GROUND. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Dec 13, 5:17 AM CST, 2 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0517 AM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE OR ALONG AND EAST OF A LINE FROM EUPORA TO KOSCIUSKO TO JACKSON TO NATCHEZ. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. HOWEVER A FEW TORNADOES MAY BE POSSIBLE...ESPECIALLY SOUTH AND EAST OF A MERIDIAN TO COLUMBIA LINE WHERE THE AIR WILL BE THE MOST UNSTABLE. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY BECOME SEVERE IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT TONIGHT IN EASTERN PORTIONS OF MISSISSIPPI AS THE FRONT MOVES INTO ALABAMA. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND EVENING AND OCCURS REPEATEDLY OVER LOCATIONS WHICH ALREADY HAVE SATURATED GROUND. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 50 min |
| Dec 12, 9:44 PM CST | Flash Flood Warning | JAN | Chicot | 3 hr |
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Ashley | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Ashley, Chicot | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.